Is this an AF incident?

I was diagnosed with AF in 2013 with no real symptoms other than lack of energy, could not complete long walks etc. Have had several cardioversions all of which failed and was told because of my age, 77yrs, they did not recommend ablation . Have my GP try to improve things with drugs, they did find I had high blood pressure. The last three years mainly trying to get my BP steady at an acceptable level. AF, to me was just an irregular heart beat with aside effects that limited what I could do to bursts of 10 minutes or so.

Until when in Greece I had to have a zolatex injection and he happened to check my BP which was 175/100 and said that was not good. A week later I went to see a GP on a bigger Island she checked it and it was 170/101 she increased my Ramapril to 15mg, I told her that I thought 10mg was the max and she said it was now 20mg max. Also put me on 1.5mg Indapamide. BP came down ok

On return to Uk my GP told me 10mg was the max still in UK so dropped it. Increasing the Inadpamide to 2.5mg. My BP now became too low, a bit dizzy etc Then took me off Indapamide told me to wait 48hrs then start 1mg Doxazosin at night. This can be adjusted more easily to get my BP stable .

Come Saturday evening on the day I was due to start I began to feel unwell and checking my BP it was 190/107 pulse 89. I had cold feet and hands and my arms were shaking. My wife wanted to call an ambulance as I look bad too.( Worse than normal) No way was I going to A&E on a Saturday night unless I was unconscious or screaming , so I took 2.5mg Bisoprolol with no effect then took 1.5mg Indapamide which after a couple of minutes I began to feel a lot better and BP was coming down. Spent the rest of the day and Sunday in bed, by Monday I was up and started the Doxazosin. Saw the GP yesterday and BP is ok plus had a good listen to everything which seemed ok My irregular heart beat is still there and no pain was associated with it or feel of my heart throbbing.

What did I have on Saturday? Is that what the rest of you have to put up with when you have an AF incident?

Ray

8 Replies

oldestnewest
  • No ablation at 77?I am no authority but that doe not sound 'right' to me.Await Bobs wisdom.

  • Age should not be a bar to ablation. I would say , however , that if symptoms do not impinge badly on quality of life the risk/benefit equation is not brilliant at this age.

  • Bob

    That's just about exactly what I was told. Plus the fact it a long way to the nearest EP or place to get it done. I can keep going as is but don't want anymore Saturdays like the last one

  • See an EP and get an up to date opinion. Things have changed a lot even in the last couple of years.

  • I was in hospital having my ablation on my 82nd birthday. The nurses gave me a lovely cake and sang to me. Even better, 9 months on and so far no AF. I react badly to many meds, so this was the best treatment for me .... put that best in cap letters....

    Do hope you find someone with a sympathetic ear willing to offer you an ablation.

  • High blood pressure is not normally a symptom of AF. If it goes that high again and you feel like that, listen to your wife (she cares about you!) - straight to A & E!

  • For me, a spike in BP is part of the picture when an Afib attack appears. It goes up in tandem with my heart rate and recedes to normal when my heart rate does.

  • Are you sure the BP reading you are getting is correct. I am not sure that cold feet and hands are a sign of high blood pressure, would assume the opposite. I wouldn't be playing with so many BP tablets either unless instructed by a Doctor. Just saying...........

You may also like...